MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Model Number |
3505185BC |
| Medical Device Problem Codes |
Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Capsular Contracture (1761)
| Date of Event |
04/12/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: n/a.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a 25-year old caucasian female patient underwent primary breast augmentation with a 185cc mentor memorygel breast implant on the left breast.Post-operatively, the patient was diagnosed, via physical examination, with left breast capsular contracture (baker grade iii) and possible left breast implant rupture.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.
Additional Manufacturer Narrative
On september 21, 2023, mentor received additional information indicating that the patient had undergone breast implant removal surgery on (b)(6) 2023.On september 26, 2023, mentor received additional information indicating that the left breast implant was actually identified as intact upon removal.The left breast had deformity, asymmetry, smaller than the right, and was hard.The right breast implant was also stated to be intact but had an early disc separation.Both the left and right implants were removed and then replaced.The replacements were: (left) 350cc mentor memorygel breast implant catalog: 3505350bc lot: 9816420 sn: (b)(6) and (right) 350cc mentor memorygel breast implant catalog: 3505350bc lot: 9880760 sn: (b)(6).Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Reason for device explant and/or reoperation: capsular contracture, suspected rupture.This medwatch form is for the left breast prosthesis.Complication on the right breast/implant will be reported under mrn: 1645337-2023-12102.
Additional Manufacturer Narrative
On october 16, 2023, the mentor failure analysis lab received the device for evaluation.On october 19, 2023, the product investigation was completed.Device investigation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection of the returned device.During the visual evaluation, no apparent damage or visual anomalies were observed on the smooth uhp 185cc returned device.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsules, and effusion to pathology for examination.It should be noted that as part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Since no malfunction was observed during the investigation, capa activity was not required.